Follow
Share

Mom is doing this very frequently, it frightens her. Mom frequently wakes up I guess after dreaming that someone is in her bed. One morning she dreamed someone got up out of her bed and she actually got up and started making her bed and told me she saw a gun (or a knife) in the bed under covers. Then she thought she should leave because she was at someone else's apartment and when she came into the living room she realized that she was at home. Is this normal for someone with Alzheimer's? Mom has this pretty much every morning. Is there any medication to help this?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Does she have a UTI ???

Sunrise Syndrome,(sun4riz) a condition in which there is unstable
cognitive ability upon rising in the morning. The mind is filled with
delusions that are frequently observed in people with Alzheimer's and
may include include beliefs about theft, the patient's house not
being their home, a spouse is an impostor, belief an intruder is in
the house, abandonment, spousal and paranoia. The person may carry
over content of a dream. Sunrise Syndrome conversations may involve
the production of unintentional false statements,(i.e. confabulations).
Helpful Answer (0)
Report

I would have written what Maggie wrote - my first thought would be either one particular medicine (such as Ambien) or a combination/interaction between meds.

Sometimes it can also be less medical issues - fear, anxiety about her medical situation, living situation...are there any other issues going on that could cause her to be very anxious?

Have you discussed her situation with any of her doctors? And do you have any idea what stage her Alzheimer's is?
Helpful Answer (0)
Report

Mom never started taking the Namenda she is refusing to take it because of the possible side effects?????? She counts her meds every time I give them to her she will not anything for the "Alzheimer's"
Helpful Answer (0)
Report

Mom had delusions galore until I stopped her Namenda. Docs give it like popcorn, in my opinion.

I would suspect her meds big time. Google each one for side effects and call her doctor.

Today.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter